Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 138, NWS Twin Cities, MN

August 27, 20184 counties in Wisconsin; Goodhue County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 27, 2018, 5:47 PM CDT for 4 counties in Wisconsin; Goodhue County, Minnesota. It was in force for 58 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2018, 5:47 PM CDT (22:47 UTC)
Expired
Aug 27, 2018, 6:45 PM CDT
In force
58 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Goodhue County, MN, Dunn County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 109 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 5:49 PM CDTTSTM WND DMGRed Wing, MNNUMEROUS BRANCHES DOWN. TREE UPROOTED. TIME ESTIMATED FROM RADAR.
Aug 27, 5:49 PM CDTTSTM WND DMGRed Wing, MNTREE BRANCHES DOWN. TREE UPROOTED. TIME ESTIMATED FROM RADAR.
Aug 27, 5:50 PM CDTTSTM WND DMG2 Wnw Bay City, WISIGNIFICANT BUILDING DAMAGE AT RED WING AIRPORT. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.
Aug 27, 5:50 PM CDTTSTM WND DMG4 W Bay City, WIMANY LARGE TREES DOWN. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.
Aug 27, 5:53 PM CDTTSTM WND DMGNorth Red Wing, WILARGE TREES SNAPPED NEAR BASE. TIME ESTIMATED FROM RADAR.
Aug 27, 5:55 PM CDTTSTM WND DMG2 Wnw Bay City, WIHANGER COLLAPSED AT RED WING REGIONAL AIRPORT.
Aug 27, 5:55 PM CDTTSTM WND GST 82Red Wing Ap, WIAWOS STATION RGK, RED WING AP.
Aug 27, 6:12 PM CDTTSTM WND DMGSpring Valley, WIMULTIPLE TREES DOWN. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.
Aug 27, 6:22 PM CDTTSTM WND DMGKnapp, WIPOWER LINES DOWN. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.
Aug 27, 6:24 PM CDTTSTM WND DMGDowning, WITREE DOWN BLOCKING ROAD. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.
Aug 27, 6:31 PM CDTTSTM WND DMGMenomonie, WITREE DOWN BLOCKING ROAD. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 2:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2018-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2018-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1465 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

818 
WUUS53 KMPX 272247
SVRMPX
MNC049-WIC033-091-093-109-272345-
/O.NEW.KMPX.SV.W.0138.180827T2247Z-180827T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
547 PM CDT MON AUG 27 2018

The National Weather Service in The Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Northeastern Goodhue County in southeastern Minnesota...
  Pepin County in west central Wisconsin...
  Pierce County in west central Wisconsin...
  Southwestern Dunn County in west central Wisconsin...
  Southeastern St. Croix County in west central Wisconsin...

* Until 645 PM CDT.

* At 546 PM CDT, severe thunderstorms were located along a line
  extending from near Prescott to near Red Wing to near Hidden
  Meadows R V Park, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Red Wing around 550 PM CDT.
  Bay City and Frontenac around 555 PM CDT.
  River Falls and Ellsworth around 600 PM CDT.
  Plum City around 605 PM CDT.
  Baldwin around 610 PM CDT.
  Woodville, Pepin, Elmwood and Eau Galle around 615 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce tornadoes. It is best to move 
to an interior room on the lowest floor of a building. 

&&

LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
      4441 9209 4445 9224 4445 9243 4437 9243
      4437 9252 4455 9253 4478 9280 4481 9278
      4514 9216 4485 9182
TIME...MOT...LOC 2246Z 239DEG 50KT 4470 9273 4451 9255 4420 9257 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

BORGHOFF
6 follow-up statements
261 
WWUS53 KMPX 272257
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
557 PM CDT MON AUG 27 2018

MNC049-WIC033-091-093-109-272345-
/O.CON.KMPX.SV.W.0138.000000T0000Z-180827T2345Z/
Goodhue MN-Pepin WI-Pierce WI-Dunn WI-St. Croix WI-
557 PM CDT MON AUG 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN GOODHUE...PEPIN...PIERCE...SOUTHWESTERN DUNN AND
SOUTHEASTERN ST. CROIX COUNTIES...

At 556 PM CDT, severe thunderstorms were located along a line
extending from near Beldenville to near Wacouta to Bluff Valley
Campground, moving northeast at 60 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts.

SOURCE...Measured at the Red Wing Airport.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Ellsworth and Frontenac around 600 PM CDT.
  Plum City around 610 PM CDT.
  Baldwin, Woodville, Pepin and Elmwood around 615 PM CDT.
  Eau Galle around 620 PM CDT.
  Glenwood City and Knapp around 625 PM CDT.
  Menomonie and Boyceville around 630 PM CDT.

Other locations impacted by these severe thunderstorms include El
Paso, Wacouta, Wilson, Central Point, Martel, Esdaile, Beldenville,
Arkansaw, Bellechester and Downing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
      4441 9209 4445 9224 4445 9243 4437 9243
      4437 9252 4455 9253 4478 9280 4481 9278
      4514 9216 4485 9182
TIME...MOT...LOC 2256Z 239DEG 50KT 4477 9258 4458 9240 4427 9242 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
 
$$

JRB
176 
WWUS53 KMPX 272309
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
609 PM CDT MON AUG 27 2018

MNC049-WIC033-091-093-109-272345-
/O.CON.KMPX.SV.W.0138.000000T0000Z-180827T2345Z/
Goodhue MN-Pepin WI-Pierce WI-Dunn WI-St. Croix WI-
609 PM CDT MON AUG 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL GOODHUE...PEPIN...PIERCE...SOUTHWESTERN DUNN AND
SOUTHEASTERN ST. CROIX COUNTIES...

At 609 PM CDT, severe thunderstorms were located along a line
extending from Hammond to near Elmwood to Central Point, moving
northeast at 60 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts.

SOURCE...Measured earlier at Red Wing Airport.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Woodville and Elmwood around 615 PM CDT.
  Knapp around 620 PM CDT.
  Menomonie, Durand, Glenwood City and Boyceville around 625 PM CDT.
  Eau Galle around 630 PM CDT.

Other locations impacted by these severe thunderstorms include El
Paso, Wacouta, Wilson, Central Point, Martel, Esdaile, Beldenville,
Arkansaw, Downing and Hersey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
      4441 9209 4445 9224 4445 9243 4463 9245
      4488 9266 4514 9216 4485 9182
TIME...MOT...LOC 2309Z 231DEG 53KT 4496 9242 4477 9224 4446 9226 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
 
$$

JRB
949 
WWUS53 KMPX 272323
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
623 PM CDT MON AUG 27 2018

MNC049-WIC033-091-093-109-272345-
/O.CON.KMPX.SV.W.0138.000000T0000Z-180827T2345Z/
Goodhue MN-Pepin WI-Pierce WI-Dunn WI-St. Croix WI-
623 PM CDT MON AUG 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL GOODHUE...PEPIN...PIERCE...SOUTHWESTERN DUNN AND
SOUTHEASTERN ST. CROIX COUNTIES...

At 621 PM CDT, severe thunderstorms were located along a line
extending from Downing to near Menomonie to Maxville, moving east at
55 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Menomonie around 625 PM CDT.

Other locations impacted by these severe thunderstorms include El
Paso, Wacouta, Wilson, Central Point, Martel, Esdaile, Beldenville,
Arkansaw, Downing and Hersey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms are producing widespread wind damage near Menomonie. 
SEEK SHELTER NOW inside a sturdy structure and stay away from 
windows.

&&

LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
      4441 9209 4445 9224 4445 9243 4463 9245
      4488 9266 4514 9216 4485 9182
TIME...MOT...LOC 2321Z 256DEG 48KT 4507 9213 4488 9196 4457 9198 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
 
$$

JRB
587 
WWUS53 KMPX 272324
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
624 PM CDT MON AUG 27 2018

MNC049-272333-
/O.CAN.KMPX.SV.W.0138.000000T0000Z-180827T2345Z/
Goodhue MN-
624 PM CDT MON AUG 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOODHUE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Wisconsin.

LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
      4441 9209 4443 9215 4473 9219 4495 9248
      4514 9216 4485 9182
TIME...MOT...LOC 2323Z 256DEG 48KT 4508 9210 4489 9192 4458 9195 

$$

WIC033-091-093-109-272345-
/O.CON.KMPX.SV.W.0138.000000T0000Z-180827T2345Z/
Pepin WI-Pierce WI-Dunn WI-St. Croix WI-
624 PM CDT MON AUG 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL PEPIN...EASTERN PIERCE...SOUTHWESTERN DUNN AND
SOUTHEASTERN ST. CROIX COUNTIES...

At 623 PM CDT, severe thunderstorms were located along a line
extending from near Downing to Menomonie to near Maxville, moving
east at 55 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe thunderstorms will remain over mainly rural areas of
central Pepin...eastern Pierce...southwestern Dunn and southeastern
St. Croix Counties, including the following locations... Arkansaw,
Downing, Hersey, Downsville, Weston, Porcupine, Menomonie Airport,
Wilson, Ella and Emerald.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms are producing widespread wind damage near Menomonie. 
SEEK SHELTER NOW inside a sturdy structure and stay away from 
windows.

&&

LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
      4441 9209 4443 9215 4473 9219 4495 9248
      4514 9216 4485 9182
TIME...MOT...LOC 2323Z 256DEG 48KT 4508 9210 4489 9192 4458 9195 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
 
$$

JRB
020 
WWUS53 KMPX 272333
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
633 PM CDT MON AUG 27 2018

WIC093-272343-
/O.CAN.KMPX.SV.W.0138.000000T0000Z-180827T2345Z/
Pierce WI-
633 PM CDT MON AUG 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PIERCE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Wisconsin.

LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
      4485 9209 4503 9234 4514 9216 4485 9182
TIME...MOT...LOC 2333Z 270DEG 50KT 4514 9194 4495 9176 4464 9179 

$$

WIC033-091-109-272345-
/O.CON.KMPX.SV.W.0138.000000T0000Z-180827T2345Z/
Pepin WI-Dunn WI-St. Croix WI-
633 PM CDT MON AUG 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTH CENTRAL PEPIN...SOUTHWESTERN DUNN AND EAST CENTRAL ST.
CROIX COUNTIES...

At 633 PM CDT, severe thunderstorms were located along a line
extending from near Ridgeland to Hoffman Hills Rec Area to near The
Big Swamp Area, moving east at 60 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Menomonie, Durand, Glenwood City, Boyceville, Eau Galle, Knapp,
Weston, Downing, Wilson, Arkansaw, Hersey and Downsville.

LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
      4485 9209 4503 9234 4514 9216 4485 9182
TIME...MOT...LOC 2333Z 270DEG 50KT 4514 9194 4495 9176 4464 9179 

HAIL...<.75IN
WIND...70MPH
 
$$

JRB
736 
WWUS53 KMPX 272337
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
637 PM CDT MON AUG 27 2018

WIC033-091-109-272347-
/O.EXP.KMPX.SV.W.0138.000000T0000Z-180827T2345Z/
Pepin WI-Dunn WI-St. Croix WI-
637 PM CDT MON AUG 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PEPIN...
SOUTHWESTERN DUNN AND EAST CENTRAL ST. CROIX COUNTIES WILL EXPIRE AT
645 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Wisconsin.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
The Twin Cities.

LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
      4485 9209 4503 9234 4514 9216 4485 9182
TIME...MOT...LOC 2337Z 239DEG 50KT 4516 9188 4497 9170 4466 9173 

$$

JRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:09 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Aug 27, 2:09 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
209 PM CDT Mon Aug 27 2018

.SHORT TERM...(This evening through Tuesday)
Issued at 201 PM CDT Mon Aug 27 2018

A very potent atmosphere this afternoon with 0-6KM wind shear
increasing to 40-50 kts by late in the day, and through the evening.
This will coincide with MLCAPEs of 2000-3500j/kg across the warm
sector in southern Minnesota. As of 130 pm, stronger storms were
developing near KSTC where elevated instability was noted. These
storms were also following the frontal boundary to the northeast
which will lead to further development over the next hour.

The main show for southern Minnesota later today has already begun
in southeast South Dakota, and northeast Nebraska. This is where the
main short wave and increasing wind shear was noted. As per SPC, an
enhanced area of severe storms is likely later today in the warm
sector across southern Minnesota, and into west central Wisconsin.
The main threat will be damaging straight line winds as forward
propagating shear vectors will increase above 50 kts later today.
Thus, once these storms become surface based, severe straight line
winds will increase. Several of the CAMS suggest this scenario this
afternoon, and into the evening. Once this activity moves off to
eastern Wisconsin tonight, there remains enough elevated
instability, associated with a deep upper level trough over the
Dakotas, to produced isolated/scattered showers/storms overnight,
and Tuesday. However, the severe weather threat will decrease
significantly after midnight. Tuesday will also see a substantial
decrease in the humidity levels as dew points drop into the 50s.

.LONG TERM...(Tuesday night through Monday)
Issued at 201 PM CDT Mon Aug 27 2018

The long term period will start off post-frontal with dry and cooler
weather.  The next chance of appreciable rainfall looks to come on
Friday, when an upper level shortwave embedded in a longwave
trough moves through. This will bring thunderstorms to the area,
but the severe risk looks best to our south.

By tomorrow night, the front will have finally cleared the entire
forecast area, with dry northerly flow spreading southward across
the area and a relatively cool night ahead. With the upper level
trough overhead, and dry high pressure moving in at the surface,
overnight lows in the 40s will be common across much of MN and
western WI, with some low to mid 50s mixed in across the metro and
far southern MN. Wednesday will be a quiet day with high pressure
still over the Upper Midwest. Highs will top out in the low 70s
under partly cloudy skies.

The surface high will slide to our east Thursday, leading to
southerly low level winds and increasing dew points especially in
western MN. 850H warm air advection will continue into the night as
lead shortwave energy arrives, which will bring a chance of
overnight thunderstorms to the area.  Given the instability in the
area and shortwave energy continuing to move through in pieces,
there could be continuous isolated to scattered storm activity
during the day Friday.  The highest likelihood of storms comes
Friday night when the main shortwave and associated surface trough
move in, with widespread thunderstorm activity looking fairly
reasonable.

High pressure looks to follow that system setting the stage for a
pleasant Labor Day Weekend across the region.  However, the ECMWF is
still at odds with the GFS and is indicating a chance for rain for
Labor Day itself.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1240 PM CDT Mon Aug 27 2018

There is a high probability of TSRA across most of southern
Minnesota, and into west central Wisconsin this afternoon, through
the early evening. There are some minor timing differences,
but confidence remains high that MPX Taf sites from KRWF to KRNH
will see a line of storms from 20z to 01z. Outside of the main
complex/line of storms, isolated/scattered activity is likely, but
timing and areal coverage is problematic. Any of these storms
will be capable of producing very strong winds, and hail. Based on
this line segment, a half hour to an hour of IFR conditions are
likely. After 01z, the bulk of the stronger storms will move east
of the MPX Taf sites. MVFR/IFR cigs are possible toward Tuesday
morning with winds slowly becoming northwest.

KMSP...

The best scenario is between 22-01z for the strongest storm
activity moving across the airport. As said before, there will be
a half hour or an hour of IFR conditions with strong westerly
winds. Winds will remain south this afternoon, light and variable
overnight, and northwest on Tuesday.

/OUTLOOK FOR KMSP/

Wed...VFR. Wind NW at 5-10kt bcmg S Wednesday night.
Thu...VFR. Wind SE at 10G20kt.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...JLT
LONG TERM...SPD
AVIATION...JLT
Hazardous weather outlook, Aug 27, 11:47 AM CDT, 6 hours before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1147 AM CDT Mon Aug 27 2018

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
281700-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1147 AM CDT Mon Aug 27 2018

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Severe weather has become increasingly likely this afternoon
across southern Minnesota, and into west central Wisconsin this
evening. The main threats are damaging winds, large hail, and
heavy rainfall. A few tornadoes are also possible. Southwest
Minnesota will likely see storms after 2 pm, with areas to the
east, and northeast, likely seeing the bulk of the activity
between 3 pm and 7 pm. Most of west central Wisconsin will see
thunderstorms after 7 pm.

High heat and humidity are likely again this afternoon, primarily
over east and south central Minnesota and west central Wisconsin
ahead of the cold front. Those who are active outdoors will be at
risk for heat illness if precautions are not taken.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

More thunderstorms are expected Thursday night and Friday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will likely be needed as early as 2-3
pm across southwest, and west central Minnesota. Spotter
activation will likely be needed in south central, and east
central Minnesota after 4 pm. West central Wisconsin will likely
need spotter activation after 5 pm.

In the hours before

Special weather statement, Aug 27, 4:35 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
435 PM CDT MON AUG 27 2018

MNZ043-049>051-272245-
Benton-Morrison-Sherburne-Stearns-
435 PM CDT MON AUG 27 2018

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...

Benton...Morrison...Sherburne...Stearns...

At 434 PM CDT...A line of strong thunderstorms with heavy rainfall
was along a line extending from Little Falls to Watkins, moving east
at 40 mph.

LOCATIONS IMPACTED INCLUDE...
St. Cloud, Little Falls, Sauk Rapids, Waite Park, St. Joseph, Cold
Spring, Collegeville, Foley, Rockville, Clearwater, Richmond and
Avon.

This includes the following highways...
 Interstate 94 in Minnesota between mile markers 150 and 178.
 U.S. Highway 10 in Minnesota between mile markers 146 and 193.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4598 9381 4598 9377 4545 9375 4540 9401
      4542 9405 4539 9407 4532 9446 4532 9450
      4589 9455 4616 9391 4616 9381
TIME...MOT...LOC 2134Z 240DEG 33KT 4589 9434 4511 9439

BORGHOFF
Special weather statement, Aug 27, 5:07 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
507 PM CDT MON AUG 27 2018

MNZ044-045-052-053-272245-
Isanti-Mille Lacs-Kanabec-Chisago-
507 PM CDT MON AUG 27 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KANABEC...NORTHWESTERN
CHISAGO...MILLE LACS AND NORTHWESTERN ISANTI COUNTIES...

At 507 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Isle to near Dalbo. Movement was
northeast at 45 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Mille Lacs Lake, Princeton, Mora, Rush City, Milaca, Brunswick,
Onamia, Isle, Foreston, Ogilvie, Wahkon and Grasston.

This includes the following highways...
 Interstate 35 between mile markers 157 and 163.
 U.S. Highway 169 between mile markers 179 and 227.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4625 9344 4615 9343 4616 9306 4598 9306
      4598 9314 4574 9314 4573 9285 4564 9289
      4556 9376 4598 9377 4598 9381 4621 9381
      4625 9365
TIME...MOT...LOC 2207Z 247DEG 41KT 4614 9348 4562 9345

JRB
Local storm report, Aug 27, 5:15 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 PM CDT MON AUG 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     KASOTA                  44.29N 93.96W
08/27/2018                   LE SUEUR           MN   LAW ENFORCEMENT

            MULTIPLE TREES DOWN IN THE KASOTA AREA.

&&

SPD
Local storm report, Aug 27, 5:20 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
520 PM CDT MON AUG 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     2 N ST. PETER           44.36N 93.96W
08/27/2018                   NICOLLET           MN   PUBLIC

            MULTIPLE TREES DOWN.

&&

SPD
Local storm report, Aug 27, 5:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
531 PM CDT MON AUG 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     NORTHROP                43.73N 94.43W
08/27/2018                   MARTIN             MN   PUBLIC

            SOCIAL MEDIA PHOTO OF TREE AND POWER LINES
            DOWN IN NORTHROP. TIME ESTIMATED FROM RADAR.

&&

ETA
Local storm report, Aug 27, 5:34 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
534 PM CDT MON AUG 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND DMG     4 E NERSTRAND           44.34N 92.98W
08/27/2018                   GOODHUE            MN   TRAINED SPOTTER

            LARGE TREE LIMB DOWN. ESTIMATED WINDS GUSTS
            GREATER THAN 50 MPH.

&&

ETA

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 1:53 AM CDTSpecial Weather StatementMPXDunn, Pepin, Pierce, Saint Croix67 min
Aug 27, 3:09 AM CDTSpecial Weather StatementMPXBarron, Chippewa, Dunn, Eau Claire, Pepin, Rusk36 min
Aug 27, 6:03 PM CDTSevere Thunderstorm WarningMPXBarron, Polk, Saint Croix57 min
Aug 27, 6:20 PM CDTSevere Thunderstorm WarningMPXChippewa, Dunn, Eau Claire, Pepin55 min
Aug 27, 6:41 PM CDTSevere Thunderstorm WarningMPXBarron, Rusk36 min
Aug 27, 1:01 AM CDTSpecial Weather StatementMPXDakota29 min
Aug 27, 1:44 PM CDTSpecial Weather StatementMPXBenton31 min
Aug 27, 2:03 PM CDTSevere Thunderstorm WarningMPXBenton, Isanti, Kanabec, Mille Lacs27 min
Aug 27, 3:17 PM CDTSevere Thunderstorm WarningMPXFaribault, Martin, Watonwan58 min
Aug 27, 3:38 PM CDTSevere Thunderstorm WarningMPXPope, Stearns, Todd47 min
Aug 27, 3:52 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Nicollet, Waseca53 min
Aug 27, 4:14 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Nicollet, Rice, Scott, Sibley61 min
Aug 27, 4:17 PM CDTSpecial Weather StatementMPXMorrison43 min
Aug 27, 4:35 PM CDTSpecial Weather StatementMPXBenton, Sherburne70 min
Aug 27, 4:42 PM CDTSevere Thunderstorm WarningMPXFreeborn, Steele, Waseca48 min
Aug 27, 5:02 PM CDTSevere Thunderstorm WarningMPXCarver, Dakota, Hennepin, Ramsey, Scott, Washington58 min
Aug 27, 5:05 PM CDTSevere Thunderstorm WarningMPXGoodhue, Rice55 min
Aug 27, 5:07 PM CDTSpecial Weather StatementMPXKanabec, Mille Lacs38 min
Aug 27, 5:16 PM CDTTornado WarningMPXGoodhue, Rice44 min
Aug 27, 5:32 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin, Isanti, Ramsey, Sherburne, Wright43 min
Aug 27, 5:54 PM CDTSpecial Weather StatementMPXFreeborn36 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2018Severe Thunderstorm Warnings in Minnesota, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.